Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 135, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Sep 17, 2016, 4:30 PM CDT for Acadia Parish, Jefferson Davis Parish, Vermilion Parish, Louisiana. It took effect at Sep 17, 2016, 7:00 PM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2016, 4:30 PM CDT (21:30 UTC)
- In effect from
- Sep 17, 2016, 7:00 PM CDT
- Expired
- Sep 18, 2016, 1:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Acadia Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mermentau River at Mermentau (MRML1). The gauge peaked at 3.97 ft at Sep 17, 2016, 3:00 PM CDT.
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08012150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
286 WGUS44 KLCH 172130 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 PM CDT SAT SEP 17 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Mermentau River Near Mermentau LAC001-053-113-181130- /O.NEW.KLCH.FL.W.0135.160918T0000Z-160918T1800Z/ /MRML1.1.ER.160918T0000Z.160918T0000Z.160918T0600Z.NO/ 430 PM CDT SAT SEP 17 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Mermentau River Near Mermentau. * until Sunday afternoon...or until the warning is cancelled. * At 4:15 PM Saturday the stage was 4.0 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river is expected to rise to near flood stage this evening and fall below flood stage by late Sunday morning. * Impact...At stages near 4.0 feet...Minor lowland flooding near the river will occur. && LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255 $$
2 follow-up statements
689 WGUS84 KLCH 180117 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 817 PM CDT SAT SEP 17 2016 ...The flood warning continues for the following rivers in Louisiana... Mermentau River Near Mermentau Calcasieu River At Old Town Bay LAC019-181517- /O.CON.KLCH.FL.W.0122.000000T0000Z-160923T0600Z/ /OTBL1.1.WT.160814T0400Z.160822T1400Z.160922T0600Z.NO/ 817 PM CDT SAT SEP 17 2016 The Flood Warning continues for The Calcasieu River At Old Town Bay. * until late Thursday night...or until the warning is cancelled. * At 5:00 AM Saturday the stage was 3.8 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will approach flood stage during high tide Monday. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC001-053-113-181516- /O.EXT.KLCH.FL.W.0135.000000T0000Z-160920T0600Z/ /MRML1.1.ER.160918T0600Z.160918T0600Z.160919T1800Z.NO/ 817 PM CDT SAT SEP 17 2016 ...Flood Warning extended until late Monday night...The Flood Warning continues for The Mermentau River Near Mermentau. * until late Monday night...or until the warning is cancelled. * At 7:15 PM Saturday the stage was 4.0 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will rise to near 4.0 feet tonight. The river will fall below flood stage Monday afternoon. * Impact...At stages near 4.0 feet...Minor lowland flooding near the river will occur. && LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255 $$
056 WGUS84 KLCH 181347 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 847 AM CDT SUN SEP 18 2016 ...The flood warning is cancelled for the following rivers in Louisiana... Calcasieu River At Old Town Bay Mermentau River Near Mermentau LAC019-181417- /O.CAN.KLCH.FL.W.0122.000000T0000Z-160923T0600Z/ /OTBL1.1.WT.160814T0400Z.160822T1400Z.000000T0000Z.NO/ 847 AM CDT SUN SEP 18 2016 The Flood Warning is cancelled for The Calcasieu River At Old Town Bay. * At 5:00 AM Sunday the stage was 3.8 feet. * Flood stage is 4.0 feet. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC001-053-113-181417- /O.CAN.KLCH.FL.W.0135.000000T0000Z-160920T0600Z/ /MRML1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 847 AM CDT SUN SEP 18 2016 The Flood Warning is cancelled for The Mermentau River Near Mermentau. * At 8:15 AM Sunday the stage was 3.9 feet. * Flood stage is 4.0 feet. * Impact...At stages near 4.0 feet...Minor lowland flooding near the river will occur. && LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 3:21 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 17, 3:21 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 321 PM CDT SAT SEP 17 2016 .DISCUSSION...A weak trough of low pressure bisects the area this afternoon. Aloft, an upper trough is over the central sections of the country, and a ridge is over the gulf. Between these upper features divergence is occurring over the surface trough which is keeping convection going. To the west of the trough a slightly more stable air mass is suppressing activity. Tonight and Sunday the trough will gradually weaken, but with PWATs still remaining around 2" daytime scattered storms can still be expected by afternoon. Monday a drier airmass will filter into the region from the north. PWATs will drop to around or less than 1" by mid week. Temperatures will not drop much during the period, however humidity will be slightly less. Late in the week a surface ridge will shift to the mid-Atlantic. This will turn flow back to the southeast which will increase moisture once again. && .MARINE...High pressure to the east will produce a light on-shore Sunday morning, however High pressure to the north will build into central sections of the country early this week. This will turn the flow off-shore through mid week while remaining light. && .PRELIMINARY POINT TEMPS/POPS... AEX 72 92 72 94 / 20 30 20 10 LCH 74 91 75 93 / 20 30 20 20 LFT 74 91 74 93 / 30 40 20 20 BPT 75 92 75 92 / 20 20 20 20 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...05
Hazardous weather outlook, Sep 17, 4:13 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 AM CDT SAT SEP 17 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 181115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 413 AM CDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE MORNING HOURS AND BECOME WIDESPREAD IN THE AFTERNOON. WITH ABUNDANT AMOUNTS OF GULF MOISTURE OVER THE REGION...SOME OF THE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS...WHICH MAY LEAD TO PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING MAY ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY BEFORE DRIER AIR BEGINS TO MOVE IN. LOCALLY HEAVY DOWNPOURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS FROM THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-181115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 413 AM CDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. WINDS AND SEAS WILL BE BRIEFLY HIGHER NEAR THE STORMS...ALONG WITH OCCASIONAL CLOUD TO WATER LIGHTNING. ALSO...LOCALLY HEAVY DOWNPOURS WILL GREATLY REDUCE VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY. LOCALLY HIGHER WINDS AND SEAS ALONG WITH OCCASIONAL CLOUD TO WATER LIGHTNING WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:19 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Avoyelles, Evangeline, Jefferson Davis, Lafayette and 3 more | 86 min |
| Sep 17, 11:32 AM CDT | Special Marine Warning | LCH | 118 min | |
| Sep 17, 1:29 PM CDT | Special Marine Warning | LCH | 2 hr |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.